Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    what could happen if i carry on taking this medication?

    i had these annoying spots on my neck so i went to see my doctor. he prescribed me with "Tetralysal" (used for acne) and told me to take 1 a day for 2 months

    it has been one month now since i first started taking them and i've started to get ulcers (i have one under my tongue and one on my lip - never got them there before). i read that little leaflet thing that comes inside and found out that it is a side-effect, and in small writing it says *Tell your doctor immediately if you get...... (bunch of stuff) or mouth ulcers/lesions"

    i really cant be bothered to visit my doctor again and this medication is definitely working. i'm willing to soldier it (i'll just buy some bonjela tomorrow probably for the ulcers) for the remaining month UNLESS it's a big risk. it also says on the leaflet that u can basically get ******** infections as a side-effect which has gotten me a bit worried

    is visiting the doctor a MUST? these ulcers aren't as annoying as the ones i usually get

    Offline

    19
    ReputationRep:
    (Original post by ulcerboy)
    is visiting the doctor a MUST? these ulcers aren't as annoying as the ones i usually get
    "Tell your doctor immediately if you get...... (bunch of stuff) or mouth ulcers/lesions"
    • Thread Starter
    Offline

    0
    ReputationRep:
    but why have they written that in such small writing? surely they'll have it in big bold letters if it's that important

    it's like when charities used to con people with the whole smallprint ****
    • Thread Starter
    Offline

    0
    ReputationRep:
    is there anyone i can talk to over the phone to see if its anything serious (e.g. NHS people)? i know if i book an appointment with my doctor it will take a minimum of 1 week, want to find out if i should stop using the antibiotic till then (skipping antibiotic doses makes infections harder to cure since the bacteria evolve to resist it or w/e)
    Offline

    14
    ReputationRep:
    (Original post by ulcerboy)
    what could happen if i carry on taking this medication?

    i had these annoying spots on my neck so i went to see my doctor. he prescribed me with "Tetralysal" (used for acne) and told me to take 1 a day for 2 months

    it has been one month now since i first started taking them and i've started to get ulcers (i have one under my tongue and one on my lip - never got them there before). i read that little leaflet thing that comes inside and found out that it is a side-effect, and in small writing it says *Tell your doctor immediately if you get...... (bunch of stuff) or mouth ulcers/lesions"

    i really cant be bothered to visit my doctor again and this medication is definitely working. i'm willing to soldier it (i'll just buy some bonjela tomorrow probably for the ulcers) for the remaining month UNLESS it's a big risk. it also says on the leaflet that u can basically get ******** infections as a side-effect which has gotten me a bit worried

    is visiting the doctor a MUST? these ulcers aren't as annoying as the ones i usually get

    This isn't an allergic reaction - think what happens to people with peanut allergy and that's what a drug allergic reaction would be like.

    What this may be is a side-effect, I would go and discuss this with your GP to go and see whether it's worth continuing with the medication or trying something else.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 12, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.